Alert archive / Kentucky / Tornado Warnings in 2008
Tornado Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 2:00 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2008, 2:00 PM EDT (18:00 UTC)
- Expired
- Apr 11, 2008, 2:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 142 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:01 PM EDT | HAIL 0.75 | 2 Nnw Monticello, KY | PENNY SIZED HAIL WAS REPORTED ON HIGHWAY 789. |
| Apr 11, 2:25 PM EDT | HAIL 0.88 | Burnside, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:30 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 111802
TORJKL
KYC147-199-231-111830-
/O.NEW.KJKL.TO.W.0017.080411T1800Z-080411T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
200 PM EDT FRI APR 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 230 PM EDT
* AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PARNELL...
OR NEAR MONTICELLO...MOVING NORTHEAST AT 56 MPH.
* LOCATIONS IMPACTED INCLUDE...
BURNSIDE...
FERGUSON...
MONTICELLO...
SCIENCE HILL...
SOMERSET.
IN ADDITION TO THE TORNADO...THIS STORM HAS HAD A HISTORY OF
PRODUCING GOLFBALL SIZE HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO
75 MPH ARE ALSO LIKELY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 8503 3696 8494 3697 8489 3699 8487
3702 8489 3723 8457 3697 8435 3695 8437
3694 8431 3692 8433 3671 8490
TIME...MOT...LOC 1800Z 239DEG 49KT 3688 8485
$$
SCHOETTMER3 follow-up statements
000
WWUS53 KJKL 111807
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
206 PM EDT FRI APR 11 2008
KYC147-199-231-111830-
/O.CON.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
206 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHEASTERN MCCREARY...WAYNE AND PULASKI COUNTIES...
AT 202 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD.
THIS LIKELY TORNADO WAS LOCATED NEAR STEUBENVILLE...OR NEAR
MONTICELLO...MOVING NORTHEAST AT 56 MPH.
THE TORNADO WILL BE NEAR...
BRONSTON...BURNSIDE...GENERAL BURNSIDE S.P. AND QUINTON BY 215 PM
EDT...
ELIHU...SOMERSET PULASKI AIRPORT...FERGUSON AND SLOANS VALLEY BY
220 PM EDT...
GRADE AND RUTH BY 225 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM HAS HAD A HISTORY OF PRODUCING
GOLF BALL SIZE HAIL. DESTRUCTIVE STRAIGHT LINE WINDS UP TO 75 MPH ARE
ALSO EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 8503 3696 8494 3697 8489 3699 8487
3702 8489 3723 8457 3697 8435 3695 8437
3694 8431 3692 8433 3671 8490
TIME...MOT...LOC 1806Z 239DEG 49KT 3692 8476
$$
GEOGERIAN000
WWUS53 KJKL 111820
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
219 PM EDT FRI APR 11 2008
KYC147-199-231-111830-
/O.CON.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
219 PM EDT FRI APR 11 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR
NORTHEASTERN MCCREARY...NORTHEASTERN WAYNE AND PULASKI COUNTIES...
AT 216 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO.
TRAINED WEATHER SPOTTERS CONTINUE TO REPORT FUNNEL CLOUDS WITH
THIS STORM. THIS TORNADO WAS LOCATED NEAR TATEVILLE...OR 9 MILES
SOUTH OF SOMERSET...MOVING NORTHEAST AT 56 MPH.
THE TORNADO WILL BE NEAR...
GRADE AND RUTH BY 225 PM EDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
UP TO QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO
70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3699 8484 3699 8487 3702 8489 3723 8457
3697 8435 3695 8437 3693 8436 3695 8435
3694 8431 3692 8434 3681 8470
TIME...MOT...LOC 1819Z 239DEG 49KT 3698 8455
$$
GEOGERIAN000
WWUS53 KJKL 111832
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
231 PM EDT FRI APR 11 2008
KYC147-199-231-111841-
/O.EXP.KJKL.TO.W.0017.000000T0000Z-080411T1830Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
231 PM EDT FRI APR 11 2008
...THE TORNADO WARNING FOR NORTHEASTERN MCCREARY...NORTHEASTERN WAYNE
AND PULASKI COUNTIES HAS EXPIRED...
THE STORM HAS EXITED THE AREA.
A SEVERE THUNDERSTORM WARNING CONTINUES HOWEVER...FOR THE EASTERN HALF
OF PULASKI COUNTY AND EXTREME NORTHERN MCCREARY COUNTY...WHICH REMAINS
IN EFFECT UNTIL 3:15 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3699 8484 3699 8487 3702 8489 3723 8457
3697 8435 3695 8437 3693 8436 3695 8435
3694 8431 3692 8434 3681 8470
TIME...MOT...LOC 1820Z 239DEG 49KT 3698 8453
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 11:37 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 11, 11:37 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1137 AM EDT FRI APR 11 2008 .SHORT TERM.../THE REST OF TODAY/...UPDATED CURRENT SHORT WAVE TROUGH IS PULLING OUT OF NORTHEAST KENTUCKY...WITH WIDESPREAD SHOWERS AND A FEW EMBEDDED RUMBLES OF THUNDER EXITING THE AREA. EXTREME EASTERN KENTUCKY REMAINED RELATIVELY SHOWER-FREE THIS MORNING AS INITIAL WEAKENING LINE THAT PUSHED THROUGH AROUND DAWN DISINTEGRATED AS TRAVELED EAST. COLD FRONT THIS MORNING WAS SITUATED FROM EASTERN IL DOWN THROUGH SOUTHEASTERN TX. STRONG 80-90 KT 500 MB SPEED MAX ON THE UPPER AIR CHART AND SEEN ON WATER VAPOR IMAGERY IS AIDING IN ANOTHER ENHANCED PRE-FRONTAL CONVECTIVE LINE ALIGNED FROM NORTH CENTRAL KY DOWN THROUGH WESTERN TN. BETTER MOISTURE AND INSTABILITY DOWN IN THE SOUTH HAS HELPED SUSTAINED MORE OF A TRUE- LINE...WHILE AREAS IN THE NORTH HAVE EVOLVED INTO MORE CLUSTERS. THE MORE INTENSE PART OF THE LINE IS TAKING MORE OF AN EASTWARD MOVEMENT...WHICH WOULD STAY SOUTH OF THE CUMBERLAND VALLEY...HOWEVER WILL CONTINUE TO WATCH THIS PORTION OF THE LINE CLOSELY AS IT GETS CLOSER BY AROUND 18Z. LATEST MODEL GUIDANCE SUGGEST BEST INSTABILITY WILL BE NEAR THE INTERSTATE 75 AND 64 CORRIDORS BETWEEN AN 18Z TO 21Z WINDOW. WITH GOOD SHEAR IN PLACE...A FEW SEVERE THUNDERSTORMS STILL LOOK TO BE A THREAT...PARTICULARLY WHERE ANY CLEARING CAN TAKE PLACE. ALTHOUGH INSTABILITY DOES NOT LOOK TO BE AS GOOD IN THE FAR EASTERN PART OF THE STATE...GIVEN THE MILD START OUT THERE...CAN NOT RULE OUT A SMALL SEVERE THREAT FOR THESE LOCATIONS AS WELL. WILL ADJUST SOME PRECIPITATION TIMING WORDING FOR THE ZONES AND TWEAK A FEW TEMPERATURES BASED ON THE LATEST TRENDS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY/ DIFFICULT FORECAST AS STRONG COLD FRONT BARRELS ACROSS THE STATE TODAY COMPLETE WITH SEVERE THUNDERSTORM POTENTIAL AND A THREAT FOR GUSTY WINDS OUTSIDE OF ANY THUNDERSTORM ACTIVITY. LOTS TO CONSIDER THOUGH AS MORE THAN ONE ROUND OF SHOWERS AND STORMS IS EXPECTED AND TIMING OF THE INITIAL WAVE TO MOVE THROUGH THIS MORNING IS CRITICAL TO OUR SEVERE POTENTIAL LATER IN THE DAY. TEMPS AND WINDS ALSO HINGE HEAVILY ON HOW THE CONVECTION EARLY IN THE DAY EVOLVES. WHAT IS CLEAR IS THAT A BIG CHANGE IN THE PATTERN IS ON THE WAY AS TEMPS GO FROM 10 TO 15 DEGREES ABOVE NORMAL TO 10 TO 15 DEGREES BELOW NORMAL... OR COLDER... BY THE END OF THE WEEKEND. ONGOING CONVECTION OVER CENTRAL KENTUCKY SHOULD ENTER THE WESTERN PERIPHERY OF THE FORECAST AREA AROUND DAWN. 11/00Z HIRES WRF EVOLUTION MAKES GOOD SENSE AS IT WEAKENS THE LINE ONCE IT ENTERS EASTERN KENTUCKY... DUE LARGELY TO THE UNFAVORABLE TIME OF DAY AND LACK OF INSTABILITY. VERY STRONG WINDS EXIST JUST ABOVE THE SURFACE THIS MORNING THOUGH SO WILL HAVE TO MONITOR HOW THE STORMS HOLD TOGETHER FOR ANY SEVERE WIND GUST POTENTIAL. THE LOW LEVEL JET WEAKENS SOME THROUGH THE DAY AND EXPECT THE LINE TO PROGRESS EASTWARD OUT OF THE FORECAST AREA DURING THE AFTERNOON. BREAKS IN THE CLOUDS ARE THEN EXPECTED TO DESTABILIZE THE ATMOSPHERE IN ADVANCE OF THE FRONT WHICH SHOULD CROSS THE AREA DURING THE EVENING HOURS. THE DEGREE TO WHICH WE DESTABILIZE IS KEY THIS AFTERNOON AS THE ATMOSPHERE IN ADVANCE OF THE FRONT WILL HAVE PLENTY OF SHEAR (MAINLY UNIDIRECTIONAL) AND WET-BULB ZERO HEIGHTS WILL BE LOWERING. THEREFORE THE THREAT FOR SEVERE WINDS AND HAIL CONTINUES LATER TODAY AND INTO THE EVENING HOURS. A LAKE WIND ADVISORY WAS ALSO CONSIDERED FOR TH AFTERNOON BUT WILL HOLD WINDS JUST UNDER THE CRITERIA NEEDED FOR AN ISSUANCE (SUSTAINED 20-29 MPH OR GUSTS 35-44 MPH) AT THIS TIME... DUE LARGELY TO THE UNCERTAINTY WITH HOW MUCH SUNSHINE (AND MIXING) WE WILL RECEIVE LATER TODAY. NUDGED EXPECTED HIGHS UPWARDS SOME TODAY... BUT NOT AS HIGH AS THE GFS MOS GUIDANCE. POTENTIAL IS THERE FOR LOWER 80S THOUGH IF THE SUN BREAKS OUT FOR AN EXTENDED PERIOD OF TIME TODAY. POPS DROP OFF TO NIL BY DAWN ON SATURDAY AS THE FRONT CLEARS THE AREA. WE REMAIN IN SOUTHWESTERLY FLOW ALOFT THOUGH AND AIRMASS ACTUALLY BECOMES A LITTLE UNSTABLE ONCE AGAIN BY SATURDAY AFTERNOON AS THE H7 TROUGH AXIS APPROACHES. MOISTURE IS LIMITED BUT INSTABILITY SUFFICIENT FOR SOME LOW TOPPED CONVECTION... BUT EXPECT COVERAGE TO REMAIN WIDELY SCATTERED AT BEST AND KEPT POPS LOW. TEMPS ONCE AGAIN HINGE ON THE DEGREE OF CLOUD COVER AND GENERALLY EXPECT A FAIR AMOUNT OF SUN SO WENT A FEW DEGREES ABOVE GFS GUIDANCE. .LONG TERM.../SATURDAY NIGHT THROUGH THURSDAY/ SATURDAY NIGHT THROUGH MONDAY NIGHT... BIG PATTERN CHANGE WILL BE COMPLETE BY SUNDAY MORNING AS DEEP UPPER LEVEL TROUGH SWINGS INTO THE OHIO VALLEY. LOW LEVEL MOISTURE INCREASES THROUGH THE NIGHT BUT BETTER FORCING FOR SHOWER ACTIVITY DOES NOT ARRIVE UNTIL THE DAY ON SUNDAY INTO SUNDAY NIGHT SO CONTINUED CHANCE POPS SATURDAY NIGHT... THEN INCREASING INTO THE LIKELY RANGE SUNDAY INTO SUNDAY NIGHT. IT IS A FAIR BET THERE WILL BE SOME SNOW MIXING IN WITH THE RAIN BY EARLY SUNDAY MORNING AND THEN AGAIN SUNDAY NIGHT AS THICKNESSES CRASH AS THE COLD UPPER LOW PINWHEELS ACROSS THE AREA. BOUNDARY LAYER TEMPS ARE PROBLEMATIC HOWEVER AND HAVE INCREASED THE LOWS SATURDAY NIGHT AND SUNDAY NIGHT DUE TO CLOUD COVER AND MIXING LIKELY KEEPING TEMPS ABOVE FREEZING FOR MOST AREAS. EXCEPTION OF COURSE WILL BE THE HIGHER TERRAIN ABOVE 2500 FEET ALONG THE VIRGINIA BORDER. IT IS OVER THESE RIDGES WHERE SNOW IS A BETTER BET... WITH SOME LIGHT ACCUMULATIONS POSSIBLE. THE AFOREMENTIONED MIXED BOUNDARY LAYER AND EXTENSIVE CLOUD COVER OVER THE AREA SATURDAY NIGHT AND SUNDAY NIGHT WILL MOST LIKELY KEEP ANY FROST CONCERNS AT BAY AND... AGAIN... ANY PROLONGED SUBFREEZING TEMPS ARE EXPECTED TO REMAIN OVER THE HIGHEST TERRAIN. THE BEST NIGHT FOR ANY POTENTIAL FROST/FREEZE PROBLEMS WILL BE MONDAY NIGHT AS CLOUDS DECREASE. WILL CONTINUE TO MENTION THE THREAT IN THE HAZARDOUS WEATHER OUTLOOK. OTHERWISE... LATEST GUIDANCE INDICATES A QUICKER MOVEMENT INTO THE SOUTHEAST AND WESTERN ATLANTIC WITH THE TROUGH AND A QUICKER IMPROVEMENT IN CONDITIONS MONDAY AND MONDAY NIGHT AND HAVE MADE CORRESPONDING ADJUSTMENTS TO POPS AND SKY COVER FOR THOSE PERIOD. TUESDAY THROUGH THURSDAY... NO CHANGES WERE MADE HERE. HIGH PRESSURE SHOULD DRIFT EAST OVER THE AREA THROUGH WEDNESDAY...BEFORE SETTING UP OVER THE SOUTHEAST CONUS THURSDAY. A WEAK COLD FRONT WILL TRY TO APPROACH THURSDAY...BUT ATTM IT APPEARS ANY PRECIP SHOULD REMAIN NORTH. INCREASED CLOUDS A LITTLE FOR THURSDAY...BUT KEPT THE FORECAST DRY. EXPECT MODERATING TEMPS AS WAA BEGINS FROM TUESDAY ON THROUGH THE REST OF THE FORECAST PERIOD. && .AVIATION.../12Z TO 12Z/ PREFRONTAL CONVECTION HAS WEAKENED AS IT HAS MOVED INTO THE CWA. WITH LITTLE IN THE WAY OF LIGHTING NOTED IN THE PAST HOUR...WENT WITH VCSH AND A CB GROUP AS THE CONVECTION MOVES ACROSS THE AREA THROUGH 18Z TO 20Z. OUTSIDE OF ANY CONVECTION...WIND GUSTS UP TO 35KT COULD OCCUR AS DEEP MIXING MIXES DOWN SOME OF THE HIGHER MOMENTUM FROM ALOFT. A SECOND ROUND OF CONVECTION SHOULD DEVELOP ALONG THE COLD FRONT IN THE 0Z TO 6Z TIME FRAME AND AGAIN HAVE CIG LOWERING TO MVFR AND HAVE GONE WITH -SHRA AND A CB GROUP. WENT WITH A TEMPO GROUP FOR THUNDER ON STATION AND ADDED SQ WHEN SEVERE THUNDERSTORMS COULD OCCUR. BEHIND THE FRONT...VFR RETURNS TO END THE PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...ABE/GEOGERIAN LONG TERM....ABE AVIATION...JP
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 134 PM EDT FRI APR 11 2008 KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200- FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON- MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN... WHITESBURG...INEZ...PIKEVILLE 134 PM EDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS WELL. OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY OUTSIDE OF ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200- ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY- WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE... SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN... WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON... BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN 134 PM EDT FRI APR 11 2008 ...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS WELL. OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY OUTSIDE OF ANY THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON. ABE/WJM
In the hours before
Special weather statement, Apr 11, 11:47 AM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1147 AM EDT FRI APR 11 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1147 AM EDT FRI APR 11 2008 ...STRONG COLD FRONT TO BRING GUSTY WINDS AND THE THREAT OF SEVERE STORMS THIS AFTERNOON AND THIS EVENING... A COLD FRONT WILL MOVE ACROSS KENTUCKY THIS AFTERNOON AND EVENING. THUNDERSTORMS ONGOING OVER CENTRAL KENTUCKY EARLY THIS AFTERNOON...WELL IN ADVANCE OF THE FRONT...WILL MOVE EASTWARD INTO THE AREA LATER THIS AFTERNOON. THE THREAT FOR SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND LARGE HAIL...CONTINUES TO EXIST DURING THIS PERIOD. THE RISK FOR SEVERE WEATHER IS ONLY SLIGHT AT THIS TIME...HOWEVER RESIDENTS OF EASTERN KENTUCKY ARE ADVISED TO KEEP ABREAST OF THE LATEST FORECAST INFORMATION THROUGH THE DAY TODAY FOR ANY CHANGES OR UPDATES ON THIS DEVELOPING SITUATION. ADDITIONALLY...GUSTY WINDS OF 30 TO 35 MPH ARE EXPECTED THIS AFTERNOON OUTSIDE OF ANY THUNDERSTORM ACTIVITY. SUCH WINDS WILL LIKELY CAUSE A ROUGH CHOP ON AREA LAKES AND BOATERS ARE URGED TO USE CAUTION. A LAKE WIND ADVISORY MAY BE NEEDED LATER TODAY. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES ON THIS DEVELOPING WEATHER SITUATION. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. ABE/GEOGERIAN
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:37 PM EDT | Tornado Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 11, 2:27 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more | 48 min |
| Apr 11, 3:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more | 41 min |
| Apr 11, 3:28 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Owsley, Perry | 32 min |
| Apr 11, 3:51 PM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, McCreary, Pulaski | 3 hr |
| Apr 11, 3:56 PM EDT | Tornado Warning | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Perry and 1 more | 34 min |
| Apr 11, 4:20 PM EDT | Tornado Warning | JKL | Floyd, Knott, Letcher, Martin, Pike | 40 min |
| Apr 11, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 33 min |
| Apr 11, 5:43 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more | 32 min |
| Apr 11, 6:02 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more | 31 min |
Nearby
Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.